Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 77, NWS Milwaukee, WI

July 14, 1999Marquette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 14, 1999, 3:43 AM CDT for Marquette County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 14, 1999, 3:43 AM CDT (08:43 UTC)
Expired
Jul 14, 1999, 4:45 AM CDT
In force
62 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Marquette County, WI

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
458 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMKX 140849 RRA
SVRMKE
WIC077-140945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT WED JUL 14 1999

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARQUETTE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 445 AM CDT

* AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS LOCATED ALONG A LINE       
  EXTENDING FROM 35 MILES NORTH OF WESTFIELD TO 20 MILES WEST OF     
  WESTFIELD. THE LINE OF SEVERE THUNDERSTORMS IS MOVING EAST AT 35   
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WESTFIELD BY 405 AM CDT.

IF YOU ARE IN THE PATH ORF THIS STORM...YOU SHOULD PREPARE FOR 
DAMAGING WINDS IN EXCESS OF 60 MPH...AND DEADLY LIGHTNING. SEEK 
SHELTER IMMEDIATELY!

LAT...LON 4446 8972 4388 8972 4374 8999 4373 8949
          4398 8921 4444 8913

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:16 AM CDT, 27 minutes earlier.

Area forecast discussion, Jul 14, 3:16 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 AM CDT WED JUL 14 1999

FCST CHALLENGE IS PCPN CHCS WITH WK UPPER LVL SUPPORT INTO THU.

ND/MN TSTMS COMPLEX DRIVEN BY UPPER JET AND VORT NR LK WINNIPEG...
THESE FEATURES MOVE DUE EAST...STAYING WELL N OF CWA.  MEANWHILE NOSE
OF LLJ...RESPONSIBLE FOR IA/WI TSTMS...WILL MOVE ACRS CNTRL WI THIS
MORN AND QUICKLY INTO NRN LWR MI BY AFTN. MSAS COMPUTED LI/S SHOWS
AXIS OF INSTABILITY FROM SRN MN INTO CNTRL WI. THIS AXIS SHLD REMAIN
NR THIS REGION THRU TODAY AND TONIGHT WITH MORE STABLE AIR FARTHER SE
IN THE CWA. MODELS SHOW H8 THERMAL RIDGE SINKS SLOWLY S
TODAY/TONIGHT...REACHING CWA LATE TONIGHT/EARLY THU...THEN MOVG BACK
N. ONLY UPPER SUPPORT ACRS CWA IS SOMEWHAT DIFLUENT FLOW ALOFT
TODAY...BUT THIS DIMINISHES BY TONIGHT AS UPPER RIDGE BUILDS. MOSTLY
ISNT LIFT INVOLVED HERE WHICH APPEARS TO COME IN WAVES...
STRENGTHENING TODAY...WKNG THIS EVE AND THEN ANOTHER QUICK SHOT COMES
ACRS OVRNIGHT AND FINALLY PULLS OUT EARLY THU. NGM DOING BEST WITH
QPF...KEEPING BEST CHCS ACRS NRN PORTION OF CWA. ETA BUFFY SHOWG CAP
BECOMG STRONGER BY THU...SO PCPN CHCS DIMINISH EARLY.

ALL THIS PTS TO CHC/SLGT CHC POPS ACRS CWA WITH BEST POPS ACRS NRN
CWA TODAY/TONIGHT.

MOS TEMPS DOING WELL AND GENERALLY EXCEPTED.

.UW-NMS...NOT AVAILABLE.

.MKX...NONE.

JK

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.